Alert archive / Oklahoma / Special Weather Statements in 2025

Special Weather Statement, NWS Norman, OK

July 23, 2025Harper County, Oklahoma

NWS Norman, OK issued this special weather statement at Jul 23, 2025, 4:03 PM CDT for Harper County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2025, 4:03 PM CDT (21:03 UTC)
Expired
Jul 23, 2025, 4:30 PM CDT
In force
27 min
Issued by
NWS Norman, OK
Hail
0.00 in
Wind
55

County Harper County, OK

The radar

The Dodge City radar (KDDC), 95 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 713 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
713 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1691 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

230 
WWUS84 KOUN 232103
SPSOUN

Special Weather Statement
National Weather Service Norman OK
403 PM CDT Wed Jul 23 2025
 
OKZ004-232130-
Harper OK-
403 PM CDT Wed Jul 23 2025

...A strong thunderstorm will impact portions of northwestern Harper
County through 430 PM CDT...

At 403 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Acres, moving northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Rosston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3700 9959 3664 10000 3693 10000 3700 9994
TIME...MOT...LOC 2103Z 214DEG 21KT 3695 9981 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

MAD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 23, 1:41 PM CDT, 2 hours 22 minutes earlier. Its key messages:

  • Updated at 141 PM CDT Wed Jul 23 2025
  • Scattered thunderstorms and the potential for severe weather are expected on Wednesday and Thursday afternoon/evening. Damaging wind gusts are the main hazard.
  • Dangerous heat returns Thursday and continues into early next week.
Area forecast discussion, Jul 23, 1:41 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Norman OK
141 PM CDT Wed Jul 23 2025

...New NEAR TERM, SHORT TERM...

.KEY MESSAGES...
Updated at 141 PM CDT Wed Jul 23 2025

 - Scattered thunderstorms and the potential for severe weather
   are expected on Wednesday and Thursday afternoon/evening.
   Damaging wind gusts are the main hazard.

 - Dangerous heat returns Thursday and continues into early next
   week.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 141 PM CDT Wed Jul 23 2025

Other than seasonably hot and humid conditions, the potential for
widely scattered showers and thunderstorms will return across the
western two-thirds of the forecast area this afternoon and evening.

Multiple satellite channels capture a trio of mesoscale vortices
across the Plains early this afternoon, with the features
currently lifting northward near Haskell, TX and eastward across
the New Mexico/Texas border likely to influence precipitation
chance across our area over the coming hours. As heating begins to
maximize, coupled with the aforementioned features and weak
upper-level ascent, widely scattered convective development seems
plausible by ~3-4 PM.

Within a hot and well-mixed boundary layer (fostering steep lapse
rates), a few strong-to-severe thunderstorms will be possible with a
risk for damaging downburst wind gusts. While precipitation chance
will continue into the late evening, especially across northern
Oklahoma, thunderstorm intensity (and risk for strong wind) is
expected to wane concurrent with boundary layer stabilization.

Afternoon and evening temperatures look to run near seasonable
average (mid to upper-90s) across the area today. A few heat index
values nearing 105-degrees will be possible in the moisture axis
across south-central Oklahoma, though most locations should avoid
advisory-level conditions.

Ungar

&&

.SHORT TERM...
(Thursday through Friday night)
Issued at 141 PM CDT Wed Jul 23 2025

Dangerously hot and humid conditions will return for most of the
area by Thursday along with another afternoon and evening period of
shower/thunderstorm potential (especially north).

While the local upper air pattern looks to remain somewhat
nebulous on Thursday, more focused surface features are currently
anticipated to emerge by the afternoon. This includes an inverted
surface trough extending across portions of West Texas into
western Oklahoma, along with influence from a weak front across
northern Oklahoma. As another weak upper system advances eastward,
scattered afternoon and evening convection is again expected,
especially in vicinity of the aforementioned surface front. Once
again, with hot surface conditions and weak wind shear, multi-cell
thunderstorms with a risk for strong to severe wind gusts are
likely into the mid-evening.

Ambient temperatures look to escalate on Thursday in response to the
surface features discussed above. Triple-digit conditions are likely
from western-north Texas into portions of north-central Oklahoma.
Combined with a lingering moisture axis, especially with eastward
extent, >105-degree heat indices are likely for most locations
into the early evening. A Heat Advisory has been initiated for
most of the area from 1 PM to 8 PM on Thursday.

Thursday will likely be the beginning of a prolonged period with
heat headline potential, with dangerously hot conditions extending
into Friday (and beyond). While scattered rain showers and perhaps a
thunderstorm or two may be ongoing near daybreak Friday across
northern Oklahoma (tied to remnant activity from the prior evening),
daytime conditions appear likely to feature dry surface weather

Ungar

&&

.LONG TERM...
(Saturday through Tuesday)
Issued at 144 AM CDT Wed Jul 23 2025

The upper high "heat-dome" strengthens this weekend as well as
surface moisture with 70s dewpoints fairly widespread except perhaps
across northwest Oklahoma.  Will see dangerous heat & muggy
conditions with heat indices of 105 to exceeding 110 degrees this
weekend mainly in southeast Oklahoma where afternoon excessive heat
warnings may be needed. Our heatwave will continue into early next
week as the upper high builds further into the Central Plains &
Midwest.

&&

.AVIATION...
(18Z TAFS)
Issued at 124 PM CDT Wed Jul 23 2025

VFR conditions are expected at all terminals through the period.
There is a low (around 30%) chance for thunderstorms across the
western and central terminals. Otherwise, southerly winds will
prevail through the period, veering slightly by tomorrow morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  76  97  75  97 /  20  10  10  10
Hobart OK         75 101  73 100 /  20  10  30  10
Wichita Falls TX  77 101  75 100 /  20   0   0  10
Gage OK           72  97  68  94 /  30  50  50  10
Ponca City OK     75  96  73  96 /  20  30  30  10
Durant OK         76 100  74 100 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM to 8 PM CDT Thursday for OKZ005>008-
     011>013-017>048-050>052.

TX...Heat Advisory from 1 PM to 8 PM CDT Thursday for TXZ083>090.

&&

NEAR TERM...09
SHORT TERM...09
LONG TERM....68
AVIATION...13

In the hours before

Special weather statement, Jul 23, 4:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
403 PM CDT Wed Jul 23 2025

OKZ004-232130-
Harper OK-
403 PM CDT Wed Jul 23 2025

...A strong thunderstorm will impact portions of northwestern Harper
County through 430 PM CDT...

At 403 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Acres, moving northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rosston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 9959 3664 10000 3693 10000 3700 9994
TIME...MOT...LOC 2103Z 214DEG 21KT 3695 9981

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

MAD

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 1:28 PM CDTHeat AdvisoryOUNAlfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 36 more30 hr
Jul 23, 4:39 PM CDTSpecial Weather StatementOUNHarper36 min

Nearby

Special Weather Statements in Oklahoma, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.